The CAUSE of your Pain may SHOCK you.

Your body Pain Causes may shock you. Imagine that you have been suffering with pain for years, and then you find out that one, or more of your prescription drugs may cause, or at the very least, greatly contribute to your pain. Even some of the Rx drugs that are prescribed for the pain.

Generally, if there is pain there is damage. At least in the context of arthritis. Pain occurs when joint cartilage and underlying bone begin to deteriorate. It’s rather sad to think that some of our prescription drugs are contributing to this problem. Actually it is more than sad. It makes me mad.

Pain causes

As an Affiliate I may earn a small fee from qualifying purchases of some of the links you might click and purchase – at no additional cost to you.

Just maybe it’s not always as we have been told. “Your getting older.” “It comes with age.Maybe it’s more like – “it’s getting worse thanks to your Rx drugs.”

There are several classes of drugs that are known contributors or even the cause of musculoskeletal pain. Sometimes serious tendon ruptures have occurred and nerve injuries have resulted. Taking one or more of these drugs can aggravate the symptoms of arthritic conditions, and can even bring about arthritis.

Case in point: I have a close friend who had no issues with arthritis at all. At age 62 she was put on a beta blocker for a heart condition. After about a year she started having a lot of pain in her hip. An X-ray showed a pretty bad case of arthritis. Another year and it was much worse plus her knee was now as bad. Another year, and her shoulder and ankle joined the party. By this time she was on a 2nd heart Rx drug. She had also gained about 25 pounds which did not help the problem. Both the Rx drugs stated weight gain as a side effect. They also listed joint pain, muscle ache, and general aches and pains among the side effects.

Nothing had changed for my friend other than these drugs. She was a healthy active woman. She ate a clean diet and maintained a healthy weight. She knew about the weight gain as a side effect but never connected the pain until recently upon doing some research. Needless to say, she was pretty upset about it.

She brought it up to her Doctor and got a pretty standard reply: “At your age it’s pretty normal to have some arthritis.” and then a change of subject. Side effects are not a topic most Doctors want to talk about. He did suggest some over the counter drugs for the pain. (some of which have the same side effects). Or he could write her a script for pain medication. (which many also have the same side effects).

Pain causes

Unfortunately, the only alternative to these heart drugs is to quit them and continue with a life threatening issue, keep taking them and have her body fall apart or opt for a surgery that does not have a good track record of working the first time, or even the 2nd time and sometimes not the third time. So far she is suffering thru it using alternatives to simmer the pain while considering her next move. I greatly admire her for her “never giving up” attitude.

There are literally hundreds of drugs that may contribute to joint pain. Let’s address a few common culprits. And – keep in mind that not everyone experiences the same side effects of a particular drug. Just because you take one of the following drugs does not necessarily mean you will experience the pain someone else might. Or it might show up as time goes on and the drugs build up in your system.

Statins (cholesterol-lowering drugs): Some of these are atorvastatin, fluvastatin, lovastatin, pravastatin, simvastatin and rosuvastatin. Muscle pain and weakness can be a resulting side effect from cholesterol-lowering drugs, and joint pain is less common. Sometimes these side effects are mistaken for other issues like fibromyalgia.

PPIs (protein pump inhibitors) are used to address acid reflux and heartburn. They are also known to contribute to joint pain, muscle pain, and even abdominal pain.

Chemo drugs cause all kinds of issues. Nerve damage is one that the Doctors are well aware of. not to mention all the other pain issues that come with chemo.

Opioids.. These are often prescribed FOR the pain. Ironic that they can contribute TO the pain. Some people have used opioids for years and their pain seems to get worse and worse. This could very well be a result of opioid-induced hyperalgesia. It can become a nightmare.

Beta Blockers & Arrhythmia drugs also have a long list of side effects such as joint pain, muscle pain, stiffness, swollen joints, decreased calcification or density of bone.

Antibiotics: More specifically, Fluoroquinolones are a class of antibiotics that can contribute to serious side effects such as connective tissue damage, tendon degradation and even tendon rupture.

Some High Blood Pressure drugs such as Hydralazine/Apresoline carry joint pain as a side effect.

Bisphosphonates such as Boniva and Fosamax, are often used to treat low bone density. Side effects include joint pain and muscle pain.

Pain causes

Ok, that was just a few of the most well known offenders. My suggestion is to take a few minutes and go to drugs.com, webmd.com or rxlist.com and look up the side effects of your prescriptions.

There are a lot of people on, at least, one of these drugs and many are on two or three and sometimes even more of them. Imagine the impact that can have on our bones, joints and muscles. This is especially true for seniors. That old saying of “it comes with age,” is probably not even close to the truth. Many could be walking around with drug induced pain that they will live with the rest of their lives.

AND – we only talked about one side effect (pain.) If you do go look up your drugs be prepared for two important facts: #1. There are far more side effects than the little handout you might have got from the Doctors office. #2. There are so many side effects that could be associated with many other health issues you have.

Of course — we are left with the burning question of — but did the drug(s) do this? If we can remember back to how we were doing when we started taking the drug it can give us a clue. Did we have all this pain back then? Did our pain levels increase with time taking the drug(s)? Does it just keep getting worse and worse? (IF) we have stopped taking any of those drugs has the pain lessened?

So what do we do?

That is a definite quandary alright. Sometimes we can’t tolerate the side effects nor can we “not” take the drugs. However, depending on the issue at hand, there are alternatives. I say that with a great deal of confidence because when I was in practice I worked with clients who were able to lower or eliminate various conditions such as high blood pressure and high cholesterol with some lifestyle changes.
There are alternative health care professionals all over the world that are helping people become drastically more healthy. Sometimes it’s a matter of choice.

A Couple Suggestions:


#1. For an extensive read on a journey to better health – grab my BOOK on Amazon.

#2. Jump over to the FREE resource library and grab My top 10 Natural Tips to Less Pain.

#3.


Linda Carlson – Certified Nutrition & Wellness Counselor (retired) with 25+ years background.

This website (Only Today) does not provide medical advice. All content available on or through this website are for general informational purposes only.
The content is not intended to be a substitute for professional medical advice, diagnosis or treatment. The owner of this website (Only Today) is not responsible or liable for any advice, course of treatment, diagnosis or any other information, services or products that you obtain through this site


Sources for this article came from the list of side effects from both Drugs.com and WebMD.com


Thanks for Visiting

3 thoughts on “The CAUSE of your Pain may SHOCK you.

  1. Statins are well known for causing pain. I am just afraid to play with my Mr.’s meds though. He has too many. But if that’s all he (or I) were taking I’d sure try alternatives.
    🙂 gwingal

  2. A sobering post – and a good reminder that sometimes our aches and pains aren’t simply from “getting older.”

  3. It’s crazy how the drugs prescribed to deal with the problem can be contributing to it! They wanted to put hubby on statins and BP meds solely because it’s “protocol” for diabetics. Not because his cholesterol is high or BP are high (they’re not), but simply because “that’s the way it’s done”. Um, no. It’s bad enough he takes meds for diabetes, asthma and GERD, we’re not adding meds he doesn’t even need.

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.